MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE4 9MM CM

ENCORE MEDICAL L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE4 9MM CM
Model Number 385-09-504
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's knee having lack of motion.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient's knee having lack of motion.The previous surgery and the revision detailed in this investigation occurred 11.9 years apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to lack of motion.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, patient bone deterioration, joint swelling, poor bone density, or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION PRIMARY KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE4 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6832302
Report Number1644408-2017-00717
Device Sequence Number65067
Product Code JWH
UDI-Device Identifier00888912117722
UDI-Public(01)00888912117722
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K923277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2009
Device Model Number385-09-504
Device Catalogue Number385-09-504
Device Lot Number302682
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;